Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 57, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 29, 2016, 3:02 PM EDT for Lake County, Orange County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2016, 3:02 PM EDT (19:02 UTC)
- Expired
- Jul 29, 2016, 3:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lake County, FL, Orange County, FL
The radar
The Melbourne radar (KMLB), 110 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1338 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
117 WUUS52 KMLB 291902 SVRMLB FLC069-095-291930- /O.NEW.KMLB.SV.W.0057.160729T1902Z-160729T1930Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 302 PM EDT FRI JUL 29 2016 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN ORANGE COUNTY IN EAST CENTRAL FLORIDA... SOUTH CENTRAL LAKE COUNTY IN EAST CENTRAL FLORIDA... * UNTIL 330 PM EDT * AT 301 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE LOUISA... OR 8 MILES WEST OF BAY LAKE...MOVING NORTHEAST AT 5 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... LAKE LOUISA...HORIZON WEST AND CLERMONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 2860 8176 2853 8153 2836 8161 2836 8182 TIME...MOT...LOC 1901Z 208DEG 5KT 2843 8170 HAIL...0.75IN WIND...60MPH $$ WEITLICH
1 follow-up statement
283
WWUS52 KMLB 291931
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
331 PM EDT FRI JUL 29 2016
FLC069-095-291940-
/O.EXP.KMLB.SV.W.0057.000000T0000Z-160729T1930Z/
ORANGE FL-LAKE FL-
331 PM EDT FRI JUL 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ORANGE AND SOUTH
CENTRAL LAKE COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER STRONG
GUSTY WINDS UP TO 40 MPH AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 2860 8176 2853 8153 2836 8161 2836 8182
TIME...MOT...LOC 1928Z 208DEG 5KT 2843 8170
$$
WEITLICHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 9:50 AM EDT, 5 hours 12 minutes earlier.
Area forecast discussion, Jul 29, 9:50 AM EDT, 5 hours 12 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 950 AM EDT FRI JUL 29 2016 .UPDATE... Mid level ridge extends from near the Space Coast into the Atlantic this morning with warm mid level temps near -5 C at H5 and near 9 C at H7 on the Cape and Tampa soundings. PWAT values have increased to 2.13 inches at TBW and 1.59 inches at the Cape which is a trend upward from yesterday. This should portend higher storm coverage over the interior later into the afternoon with the inland moving east and west coast sea breezes. Should see convective development on the east coast sea breeze by mid day into early afternoon with scattered storms across the interior into late afternoon. Only small adjustments to POPs with 20-30 pct along the coastal counties to 40 percent over the interior. Highs will reach 92-94 near the east coast and 95-97 across the interior. Heat indices are expected to peak in the 103 to 107 range again this afternoon. && .AVIATION...ISOLD to SCT mid day convection expected mainly over the interior this afternoon with VCTS mentioned for interior sites 18- 22Z. The east coast sea breeze will shift winds to onshore between 16Z and 18Z coastal sites. && .MARINE... SW winds to 10 knots this morning will veer to the SE this afternoon. Seas...a rather flat 1-2 ft. Expect any storms to remain mainly over the mainland and push into the interior late this afternoon. && .PRELIMINARY POINT TEMPS/POPS... DAB 94 76 92 75 / 20 10 20 10 MCO 96 76 95 75 / 40 20 30 10 MLB 93 77 92 75 / 20 10 20 10 VRB 93 76 92 74 / 20 10 10 10 LEE 97 77 94 77 / 30 20 30 20 SFB 97 77 94 76 / 30 20 30 10 ORL 95 77 94 77 / 30 20 30 10 FPR 93 74 92 73 / 20 10 10 10 && .MLB Watches/Warnings/Advisories... FL...None. AM...None. && Volkmer/Weitlich
Hazardous weather outlook, Jul 29, 10:33 AM EDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1033 AM EDT FRI JUL 29 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-300100- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 1033 AM EDT FRI JUL 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .EXCESSIVE HEAT IMPACT... IT WILL BE RATHER HOT AGAIN TODAY AS TEMPERATURES WARM RAPIDLY UNDER MOSTLY SUNNY SKIES. THE HEAT COMBINED WITH HIGH HUMIDITY WILL ALLOW HEAT INDEX VALUES TO REACH 103 TO 107 ACROSS MUCH OF EAST CENTRAL FLORIDA BY EARLY AFTERNOON AND PERSIST FOR SEVERAL HOURS. IF OUTDOORS...BE SURE TO STAY HYDRATED AND TAKE FREQUENT BREAKS FROM PHYSICAL EXERTION TO PREVENT HEAT RELATED ILLNESS OR INJURY. TO THE EXTENT POSSIBLE...STAY IN AIR CONDITIONED PLACES OUT OF THE DIRECT SUN. .THUNDERSTORM IMPACT...OVERALL COVERAGE FOR SHOWERS AND STORMS WILL BE BELOW NORMAL ONCE AGAIN THIS AFTERNOON. LIMITED SHOWER AND THUNDERSTORM FORMATION IS EXPECTED WITH THE INITIAL DEVELOPMENT OF THE EAST COAST SEA BREEZE. THE BEST CHANCE FOR ISOLATED TO SCATTERED STORMS WILL BE OVER THE INTERIOR...WEST OF INTERSTATE 95 FROM MID AFTERNOON THROUGH SUNSET FROM ANY SEA BREEZE OR OUTFLOW BOUNDARY COLLISIONS. FREQUENT LIGHTNING AND GUSTY WINDS TO 50 MPH MAY OCCUR WITH A FEW STRONGER MID TO LATE AFTERNOON STORMS. IN ADDITION...SLOW MOVING THUNDERSTORMS...WITH MOTION GENERALLY TOWARD THE NORTHEAST AROUND 5 TO 10 MPH...WILL BE ABLE TO PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS UP TO 1 TO 2 INCHES. .MARINE THUNDERSTORM GUST IMPACT... THERE IS A CHANCE FOR WIND GUSTS TO 34 KNOTS OVER INLAND LAKES THIS AFTERNOON FROM ISOLATED TO SCATTERED THUNDERSTORMS FORMING IN THE EXCESSIVE HEAT AND HUMIDITY. STORM MOTION WILL BE SLOW AND GENERALLY TOWARD THE NORTHEAST AROUND 5 TO 10 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HOT AND HUMID CONDITIONS WITH BELOW NORMAL STORM COVERAGE EXPECTED SATURDAY BUT THE EFFECTS FROM A WEAK EASTERLY WAVE WILL HELP BOLSTER RAIN CHANCES FOR LATE IN THE WEEKEND JUST A BIT. NEXT WEEK WILL REALIZE ISOLATED TO SCATTERED STORMS EACH AFTERNOON FAVORING INLAND LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SHARP/WEITLICH
In the hours before
Special weather statement, Jul 29, 2:48 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
248 PM EDT FRI JUL 29 2016
FLZ045-144-291930-
SOUTHERN LAKE COUNTY FL-ORANGE FL-
248 PM EDT FRI JUL 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE AND SOUTH
CENTRAL LAKE COUNTIES UNTIL 330 PM EDT...
AT 246 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FOUR CORNERS...OR 8 MILES WEST OF BAY LAKE...MOVING
SLOWLY NORTHEAST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAKE LOUISA...HORIZON WEST...CLERMONT AND KILLARNEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2864 8177 2853 8149 2835 8160 2835 8179
2836 8179 2836 8181 2837 8183
TIME...MOT...LOC 1846Z 211DEG 7KT 2839 8171
WEITLICHThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:48 PM EDT | Special Weather Statement | MLB | Lake | 42 min |
| Jul 29, 3:36 PM EDT | Areal Flood Advisory | MLB | Lake | 84 min |
| Jul 29, 4:49 PM EDT | Special Weather Statement | MLB | Volusia | 41 min |
| Jul 29, 5:22 PM EDT | Areal Flood Advisory | MLB | Volusia | 53 min |
| Jul 29, 6:04 PM EDT | Areal Flood Advisory | MLB | Osceola | 86 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.